MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134801
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 05/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device number lot 31413322l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a premature ventricular contraction (pvc) cardiac ablation procedure with a thermocool smarttouch sf and 6 hours after the catheter was used, the patient experienced pericardial effusion/cardiac tamponade treated with drainage.Prolonged hospitalization was noted, and patient¿s vital signs stabilized.During pvc treatment, it was discovered that the cardiac motion was small while confirming fluoroscopy almost 6 hours after catheter use, and the accumulation of pericardial effusion/cardiac tamponade was confirmed using the sound star eco catheter.It was determined that the cause was not related to the products, and drainage was performed promptly.The vital signs stabilized.The physician¿s assessment of the health problem was that it was non-serious (moderate/minor).The physician's opinions on the relationship between the event and the product was there was no causal relationship.Prolongation of hospital stay was noted.Contact force (cf) visualization/monitoring methods included real time graph; dashboard; vector.Coloring setting of visitag was tag index.Additional filter for visitag was force over time (fot).No abnormalities were observed prior or during use of the product.The outcome of the adverse event was improved.The patient did not require cardiac surgery.Prior to noting the cardiac tamponade, ablation had already been performed.Catheter exchanges noted during the procedure was one catheter was used for each.No evidence of steam pop.
 
Additional Manufacturer Narrative
On 29-may-2025, additional information was received indicating a smartablate generator and smartablate pump were used during this case.Both items have been added to section d10.Concomitant medical products.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.#(b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2025, the physician¿s opinion on the cause of this adverse event is that it was patient condition related.The physician believed that the cause was the presence of a pectinate-muscle like gap at the anterior septum of the rvot, and the catheter might enter into the gap.The outcome of the adverse event was reported as fully recovered (no residual effects).The patient required extended hospitalization because of management and follow-up of cardiac tamponade.No transseptal punctures were performed during the procedure.The flow setting for irrigation were high flow 8-15ml/min, pre: 2 sec, and post: 5 sec.Correct catheter settings were selected on the smartablate generator.No issues with flow rate change at the start of ablation.Visitag module parameters for stability used were range: 3mm, time: 3sec, force over time (fot): 25%3g, and tag size: 2mm.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22064141
Report Number2029046-2025-01655
Device Sequence Number12715659
Product Code LPB
UDI-Device Identifier10846835010145
UDI-Public(01)10846835010145(17)270904(10)31413322L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD134801
Device Lot Number31413322L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer05/29/2025
06/06/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date06/02/2025
06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH, VIZ SMCURVE,SHORT; CARTO 3 SYSTEM; OPTRELL, 36 ELECTRODES, D-F; SOUNDSTAR ECO SMS 8F CATHETER; UNK_SMARTABLATE GENERATOR; UNK_SMARTABLATE PUMP
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age73 YR
Patient SexMale
Patient Weight60 KG